HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Bowel Disorders (http://www.healthboards.com/boards/bowel-disorders/)
-   -   GI problems and flank pain, NSAIDs? (http://www.healthboards.com/boards/bowel-disorders/677561-gi-problems-flank-pain-nsaids.html)

Jules211 03-10-2009 12:02 PM

GI problems and flank pain, NSAIDs?
 
For most of my adult life I have never had GI issues... but I do have a history of one bout with colitis as a child and frequent kidney infections.

I started having bad abdominal pain last Monday (3/2), and loose stools with bright red blood for several days. By Thursday or Friday it turned into more of a constipated state with very little stool coming out at a time, but then also intermittent diarrhea episodes. I suspect the medication I was given for the abdominal pain (Dicyclomine) may be contributing to the constipation (it is listed as a side effect), but if I don't take it I'm in severe abdominal distress. I am scheduled for a colonoscopy on the 24th, but in the meantime I am also having unexplained right side flank pain. How can one tell if flank pain is GI related or kidney related? This is a burning sensation that is constant on the right side, and occasionally increases in intensity throughout the day.

Also, I called the nurse to ask what to take for the flank pain and she said Ibuprofen... isn't it a bad idea to take NSAIDs when you are having GI problems? :confused:


All times are GMT -7. The time now is 03:28 AM.